View Full Version : Quillivant XR for 5yr old


makinna021
01-15-15, 07:20 PM
Hi, My son will be 6 in two months...he was diagnosed with ADHD in November...our family Dr. put him on Vyvanse 30 mg....he is bigger than most kids in his class...he is very tall an weighs 63 lbs...the vyvanse worked great at school, but coming off it was HORRIBLE! Terrible anger issues...so we discontinued it until our appointment with a pediatric specialist...I wanted to make sure that he was diagnosed correctly and that there was no underlying issues...

he was just put on Quillivant XR...we started at 2ml and were told to go up if it did not work....we are at 6ml now, and it did not work at all..I have seeing other posts and the 6ml seems high and it does not work...he is very impulsive and angers easily...would love to hear if anyone else has had doses around 6ml and any advice in general. Thanks!

MrsMoMo
01-16-15, 01:43 PM
Does he have pre-existing anger issues? The Vyvanse could either be exacerbating already-existing anger issues or it could be a side effect of the medication and it's causing him to be angry.

I would say if the Quillivant is not working (and 6ml seems high but I'm not all that familiar with this one), then maybe you should try a different. It could just be that Vyvanse was not a good fit for him. A friend of mine's son when he was the same age as yours was on Vyvanse and would get super angry, occasionally violent, at times. He now takes Risperidol (sp?) with his ADHD meds to help control mood swings and that has worked well for him.

We just switched from Adderall XR to Concerta and so far, so good but it's only been a few days. My son was moody, irritable and anxious on Adderall and so far on Concerta his mood is very good and he's not anxious. He's on the lowest dose 18mg and he's approx. 45 lbs. I was afraid to try something new but after 2 years on the same med, and side effects that were building up, it was time for a change. Good luck!

makinna021
01-19-15, 11:29 AM
Thank you so much for your advice : ) He did seem to have a short temper before, but nothing like these last 2 months...I think the vyvanse made his anger way worse....thing is even after we took him off the Vyvanse, just until we started the new med, Quillivant....the anger and not minding became worse....not sure why since he was not on meds for a month..he is now on 8mg Quillivant per his Dr, but coming off it again is terrible.....do all adha medicines cause such anger when coming off? Has anyone done the genesight test to see which meds will work best?

ccom5100
01-19-15, 08:46 PM
What are your son's main issues? Is he hyperactive, inattentive, or both? Perhaps a non-stimulant like Intuniv would work better for him, especially if his main symptoms are hyperactivity and inpulsivity.

makinna021
01-20-15, 06:56 PM
Hi : )

Thank you for your feedback...he is hyperactive and impulsive...we have stopped the meds and are waiting on a call back from the Dr. as we speak...I picked him up early from school to take him to an appointment today)labs and ekg...I wanted an ekg to be safe since labs were ordered as a baseline anyway)...well it was 130pm....he found out we were going to the dr who does not have a "treasure" box and he just went ballistic...ran out of car...I have to physically put him in the car....he would not put seat belt on, took his clothes off and said very ugly angry stuff...lasted 2 hours...now he is fine...not sure if this is a rebound again...

what I do not understand is his teacher said he was great today...it breaks my heart, thinking it is me doing something wrong...it is taking a toll on my 8 year old son as well...he just wants to go to his room and shut the door : ( I am going to ask about counseling as well to learn how help with adhd...long day...a lot of tears! Breaks my Heart : (

ccom5100
01-21-15, 02:59 PM
what I do not understand is his teacher said he was great today...it breaks my heart, thinking it is me doing something wrong...it is taking a toll on my 8 year old son as well...he just wants to go to his room and shut the door : ( I am going to ask about counseling as well to learn how help with adhd...long day...a lot of tears! Breaks my Heart : (

First of all, don't blame yourself. A lot of kids are able to hold it together at school and then fall apart when they get to the safety of their home. I think counseling is a great idea. I just read a very good article on ADHD and counseling. Here's a link to it: http://newideas.net/5-great-reasons-take-your-adhd-child-or-teen-counseling-93-chance-you-wont

makinna021
01-23-15, 06:22 PM
Thank you all for advice, it helps so much to hear from people who understand what you and your family is going through! :)

MrsMoMo
01-30-15, 11:42 AM
My son also has good days and bad days. His teacher has noted he had "great!" days and then all of a sudden, for no discernible reason that I can tell, he'll have a few bad days or even weeks where he's uncooperative and/or hyper at school. I have tried to figure out if it's tied in any way to food, sleep or other factors but there seems to be no pattern.